Humira and Joint Pain?

New Topic Locked Topic Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined Jul 2008
Total Posts : 674
   Posted 12/22/2008 8:41 PM (GMT -6)   
Ever since I started Humira Ive been having horrible joint pain in my knees to the point where I have left work early 3 times because I was almost in tears standing.  So I said enough is enough and I didnt give myself the shot that week...a few days later I felt so much better, I told my GI and of course I got yelled at for it, so I took the shot again, and once again horrible joint pain.  This really isnt making sense to me since Humira is used to treat arthritis, so why would I be having such bad pains?  Is it wrong of me to ask that if he wishes to make me continue with the Humira that he give me some kind of pain med?  I cannot go on leaving work early and being in this pain.
Dianogsed with Crohns: At 16 years old. 22 years old now.
Surgeries:2 Bowel Resections, Gallbladder Removed.
Current Meds: Humira (bi-weekly), 5mg Pred (tapering), Nexium, B12 injections.

Regular Member

Date Joined Apr 2007
Total Posts : 165
   Posted 12/22/2008 9:33 PM (GMT -6)   
I hate that stuff!!!
It made me realllllly tired...   So I quit taking it....   Told my GI that I would rather risk a flare than feel like crap every day of my life...  
28 Yrs
Newly diagnosed with Crohns

Veteran Member

Date Joined Jan 2007
Total Posts : 3200
   Posted 12/22/2008 9:53 PM (GMT -6)   
Please ask you doctor to do an ANA blood work. Humira is one of those meds that can cause drug induced lupus in some people.
I would get him/her to rule that out. Good luck

Too many years with CD
Two bowel resections, several obstructions.
Fibromyalgia and recently diagnosed with chronic pancreatitis and lupus.
B12 Shots bi-weekly

Laughter is the brush that sweeps the cobwebs from our hearts...

Forum Moderator

Date Joined Nov 2003
Total Posts : 7055
   Posted 12/22/2008 10:31 PM (GMT -6)   
In addition to the ANA ask them to run a titer for anti-dsDNA. It is a lupus antibody that is prevelant in those taking the anti-TNF meds. It can be positive with a normal ANA. If you have the knee problems and other symptoms associated with lupus, then you might have developed Humira induced lupus. It happens. There are several of us that have developed such problems. And shame on your GI for not listening to your symptoms associated with Humira. Do you have a doctor you trust and like that you can go to to get this checked out?
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.

New Member

Date Joined Dec 2008
Total Posts : 5
   Posted 12/22/2008 11:46 PM (GMT -6)   
I have been on Humira since March and have recently started experiencing knee and lower back joint pain, a little in my knuckles as well. I was going to shoot my doctor an email about it. I'm glad someone else posted this question and people have answered. It sucks, but it's good to know I'm not alone :-) Thank you!
*24 years old, female* *Diagnosed with Crohn's October 2006* *Diagnosed with Alpha-1 Anti-Trypsin Deficiency July 2008* *Also, I have had psoriasis (no meds have EVER worked-not even crohn's meds or pred., but tanning 2-3x/wk keeps the "scales" away) since I was 5 and I am anemic* *Currently taking Humira with mild side effects but at least it's the only one and I can eat again without emptying my bowels every hour or so* *Previous meds: Asacol, Cipro, Lialda, Prednisone, 6-MP* *Also taking daily vitamins: multi, iron, folic acid, c, flaxseed oil, and fish oil*
*"True strength is being able to hold it all together when everyone else is expecting you to fall apart" -unkown*
*"I am not afraid, I was born to do this" -Joan of Arc

Veteran Member

Date Joined Oct 2008
Total Posts : 1342
   Posted 12/23/2008 1:22 AM (GMT -6)   
My knees used to bother me before Humira, but haven't since I started taking it. The only joint I have that currently hurts is my thumb (I fell on it learning to rollerblade several year ago). I sure hope I never get the joint pain, but I have read of other humira patients getting it.

Regular Member

Date Joined Oct 2008
Total Posts : 47
   Posted 12/23/2008 1:00 PM (GMT -6)   
I am on Humira and so far, it has been fine . . . I am a little concerned about all of the problems and the lupus that others are experiencing. I will definitely keep attuned to my body changes!

Regular Member

Date Joined Oct 2007
Total Posts : 241
   Posted 12/23/2008 1:11 PM (GMT -6)   
i had the same proble with remicade and it turned out to be drug induced lupus. as others have recommended, it would be wise to get some labs done. what is up with these gi docs? if they actually had our disease they would take our symptoms more seriously. hope you are better soon

New Member

Date Joined Jan 2009
Total Posts : 1
   Posted 1/29/2009 12:30 PM (GMT -6)   
I'm diagnosed with systemic RA (AOSD), symptoms being daily fevers associated with joint and/or muscle pains. I've been on 20mg methotrexate weekly and 15mg prednisolone daily for about a year now. Disease is controlled with these, but I'm attempting to tamper prednisolone so had my first Humira shot 4 days ago. Since then I was feeling mild pain in my left knee, but last night the pain was killing me, I couldn't sleep. I found that by stretching my leg the pain would go away for a while but came back again. I took paracetamol to ease the pain but I'm worried that this will come back. Many thanks to everyone for posting these and for all the suggestions. Seems that it's pretty common problem so I'm having it checked out immediately. Thanks.
New Topic Locked Topic Printable Version
Forum Information
Currently it is Monday, October 24, 2016 2:02 AM (GMT -6)
There are a total of 2,710,908 posts in 298,939 threads.
View Active Threads

Who's Online
This forum has 153501 registered members. Please welcome our newest member, fjcg0808.
197 Guest(s), 3 Registered Member(s) are currently online.  Details
klwxo95, brightside10011, Snokrystal

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer